MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM +3 NK; HIP PROSTHESIS

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM +3 NK; HIP PROSTHESIS
Model Number 12-115122
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#: 010000742; item name: g7 neutral arcomxl lnr 36mm g; lot#: 6109134.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 4 years post implantation of left hip arthroplasty, the patient experienced a work related fall and suffered a clavicle fracture as a result of the fall.After the fall, the patient began experiencing squeaking during ambulation, along with slight discomfort.The patient was subsequently revised.During the revision, it was noted that the femoral head was wearing against the shell.The head and liner were exchanged, with the surgeon exchanging the liner from a size 36 to 40.Due diligence is in progress for this complaint; to date no additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Visual examination of the returned product/provided pictures identified that the serial number on the head matches the c of c from the supplier.The item number is not marked on the part.There is damage to the coating of the head almost over the entire head.There are scratches to the face of the head on the serial number side.Dimensional analysis shows that the taper depth, the height and diameter of the head is conforming and matches the print.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: a left hip arthroplasty is anatomically aligned without fracture or dislocation.There is eccentric position of the prosthetic femoral head laterally within the acetabular cup consistent with polyethylene liner wear.Eccentric position of the prosthetic femoral head laterally within the acetabular cup consistent with polyethylene liner wear.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CER BIOLOXD MOD HD 36MM +3 NK
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17105637
Report Number3002806535-2023-00185
Device Sequence Number12238976
Product Code LZO
UDI-Device Identifier00887868248498
UDI-Public(01)00887868248498(17)290117(10)2971570
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number12-115122
Device Catalogue Number12-115122
Device Lot Number2971570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale